Alert archive / West Virginia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 49, NWS Charleston, WV

July 17, 2023Boone County, Fayette County, Kanawha County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 17, 2023, 3:45 PM EDT for Boone County, Fayette County, Kanawha County, West Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2023, 3:45 PM EDT (19:45 UTC)
Expired
Jul 17, 2023, 4:30 PM EDT
In force
45 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, WV, Fayette County, WV, Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 32 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:20 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 17, 3:20 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
320 PM EDT Mon Jul 17 2023

.SYNOPSIS...
Unsettled summer weather continues much of the week, as
additional disturbances move across.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 150 PM Monday...

Areas of haze from smoke in the atmosphere from Canadian
wildfires will linger through the afternoon. We will be
tracking two s/w rounding the base of the mean longwave trof
across the Ohio Valley this afternoon and tonight. Expect
showers and storm coverage to increase this afternoon, most
notably in southeast OH and the northwestern portions of WV,
closer to better lift from a sagging baroclinic zone into the
upper Ohio Valley. Given the midlevel flow and shear profiles,
some of these storms could produce a damaging wind gust...mainly
across southeast OH and western WV.

We may get another ramp up later this evening and overnight as
the upper trof axis approaches and the front decays into the
area. However, uncertainty exists to coverage and intensity of
any convection given loss of heating.

There should be less in the way of haze Tuesday as flow briefly turns
more westerly in the mid levels. Much of the day should be quiet
with another disturbance is progged toward evening.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 315 PM Monday...

Key Point:
* Unsettled with potential for localized flooding mid week.

A 500-mb trough lifts north Tuesday night into Wednesday as high
pressure spreads into the southeastern US. This places the CWA in
between the ridge and trough, where shortwave energy will move
through. One shortwave is projected to cross south of the area on
Wednesday while a plume of moisture expands across the CWA.
Precipitable water values are likely to climb towards 2 inches
during this time, resulting in an increased risk for flash flooding
due to heavy rain. WPC has highlighted a slight risk of excessive
rainfall across central and southern portions of the CWA, with a
marginal risk covering the rest of the CWA. Strong thunderstorms may
also develop in this warm and very moist environment. Isolated
storms may even be capable of producing damaging winds Wednesday
afternoon and evening.

Daytime temperatures may remain slightly below normal, while
the overnights remain seasonably warm.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 315 PM Monday...

Key Points:
* Unsettled through the end of the work week.
* Less active this weekend.
* The next disturbance approaches for the beginning of the new work
  week.

A shortwave passing over the region will maintain chances of
showers and thunderstorms through Thursday. Meanwhile, a low
pressure system tracks along the US/Canada border and into the
Great Lakes region. The low then crosses to the north and is
expected to push a cold front through late in the week.

Surface high pressure and drier air begin to build in behind
the front and as the parent low pulls away to the northeast.
Overall, this should result in quieter weather most of the
weekend, though a few afternoon storms aren't entirely out of
the question. Precipitation chances begin to increase early in
the new work week as the next shortwave approaches.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 220 PM Monday...

General MVFR in HZ will prevail through the remainder of the
afternoon amid a SCT to BKN CU field. Scattered SHRA/TSRA will
be noted across the area with VCTS mention in all TAF sites.
Brief reductions in VSBY into IFR are possible for any terminal
that experiences TSRA.

Activity may persist into the night with a slowly approaching
cold front, though confidence on coverage is somewhat low. Areas
fog are possible overnight, especially for terminals that
received rainfall.

HZ should be less restrictive Tuesday with VFR conditions
prevailing amid a building CU field by afternoon.

Light and variable winds outside of convection. Wind gusts 30
to 40 kts is possible in any TSRA.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Haze may lower visibility to MVFR or even
lower through tonight. Forecasts may need adjusted or amended
for showers and thunderstorms through 03Z.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    H    H    H    H    H    H    H    H    L    L
HTS CONSISTENCY  M    M    H    H    H    H    H    H    H    H    L    L
BKW CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    H    H    H    H    H    H    H    H    L    L
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    L    H
CKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
Brief IFR possible in thunderstorms Wednesday through Thursday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...30/JLB
NEAR TERM...30
SHORT TERM...JLB
LONG TERM...JLB
AVIATION...30
Hazardous weather outlook, Jul 17, 2:31 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
231 PM EDT Mon Jul 17 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-019-020-
181845-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Putnam-Wirt-Ritchie-Doddridge-
231 PM EDT Mon Jul 17 2023

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central, northern, southern and western West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms could produce heavy downpours and
localized flash flooding this afternoon and evening. Some storms
could produce damaging winds and hail. A marginal risk for excessive
rainfall and a slight risk for severe thunderstorms exist this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The weather becomes unsettled again at times Wednesday and Thursday,
with showers and storms producing heavy downpours and localized
flash flooding potential.

There is a marginal risk for severe thunderstorms on Wednesday, with
the main threat being damaging winds and hail. While a Slight risk
for excessive rainfall exist for Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ003-004-WVZ013-015-016-018-024>034-039-040-515>526-181845-
Dickenson-Buchanan-Lincoln-Kanawha-Roane-Calhoun-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
231 PM EDT Mon Jul 17 2023

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central, northeast, northern, southeast and southern
West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms could produce heavy downpours and
localized flash flooding this afternoon and evening. Some storms
could produce damaging winds and hail. A marginal risk for excessive
rainfall and a marginal risk for severe thunderstorms exist this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The weather becomes unsettled again at times Wednesday and Thursday,
with showers and storms producing heavy downpours and localized
flash flooding potential.

There is a marginal risk for severe thunderstorms on Wednesday, with
the main threat being damaging winds and hail. While a Slight risk
for excessive rainfall exist for Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 17, 2:03 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
203 PM EDT Mon Jul 17 2023

OHZ066-067-075-076-171830-
Washington OH-Athens OH-Morgan OH-Perry OH-
203 PM EDT Mon Jul 17 2023

...Strong thunderstorms will impact portions of southeastern Perry,
northwestern Washington, Morgan and northern Athens Counties through
230 PM EDT...

At 201 PM EDT, Doppler radar was tracking a strong thunderstorms
near Glouster, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Glouster, McConnelsville, Beverly, Chesterhill, Nelsonville,
Chauncey, New Straitsville, Malta, Corning, Buchtel, Lowell,
Stockport, Jacksonville, Murray City, Trimble, Bristol, Hemlock,
Rendville, Burr Oak State Park and Hackney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3976 8165 3975 8164 3967 8164 3966 8159
      3959 8159 3958 8151 3952 8146 3939 8217
      3947 8221 3947 8217 3955 8216 3956 8225
      3957 8227 3976 8176
TIME...MOT...LOC 1801Z 256DEG 22KT 3955 8198

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

20
Special weather statement, Jul 17, 2:26 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
226 PM EDT Mon Jul 17 2023

KYZ105-WVZ005-171900-
Lawrence KY-Wayne WV-
226 PM EDT Mon Jul 17 2023

...A strong thunderstorm will impact portions of central Lawrence and
central Wayne Counties through 300 PM EDT...

At 225 PM EDT, Doppler radar was tracking a strong thunderstorm over
Yatesville Lake State Park, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Louisa, Wayne, Yatesville Lake State Park, Fort Gay, Kiahsville, East
Lynn Lake, Centerville, Fallsburg, East Lynn and Genoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3831 8236 3805 8229 3801 8275 3819 8280
TIME...MOT...LOC 1825Z 257DEG 23KT 3812 8268

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

20
Special weather statement, Jul 17, 2:31 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
231 PM EDT Mon Jul 17 2023

OHZ067-075-076-171900-
Washington OH-Athens OH-Morgan OH-
231 PM EDT Mon Jul 17 2023

...Strong thunderstorms will impact portions of northwestern
Washington, Morgan and east central Athens Counties through 300 PM
EDT...

At 231 PM EDT, Doppler radar was tracking strong thunderstorms near
Chesterhill, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
McConnelsville, Beverly, Chesterhill, Malta, Lowell, Stockport,
Bristol, Hackney, Bartlett and Devola.

This includes Interstate 77 in Ohio between mile markers 5 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3967 8164 3966 8159 3959 8159 3958 8148
      3958 8147 3962 8147 3947 8141 3940 8193
      3963 8201 3975 8164
TIME...MOT...LOC 1831Z 260DEG 22KT 3956 8177

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

20
Special weather statement, Jul 17, 2:56 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Charleston WV
256 PM EDT Mon Jul 17 2023

WVZ015-027-517-519-520-172000-
Southeast Nicholas-Clay-Kanawha-Northwest Nicholas-Northwest Fayette-
256 PM EDT Mon Jul 17 2023

...THUNDERSTORMS WITH DOWNPOURS WILL AFFECT SOUTHERN
NICHOLAS...EAST CENTRAL KANAWHA... SOUTHWESTERN CLAY AND NORTHERN
FAYETTE COUNTIES...

Locations impacted include...
Summersville, Richwood, Montgomery, Cedar Grove, East Bank, Glasgow,
Smithers, Gauley Bridge, Pratt, Hawks Nest State Park, Powellton,
Nettie, Sharon and Bentree.

This includes the following highways...
 West Virginia Turnpike between mile markers 78 and 86.
 Route 19 between mile markers 25 and 42.

Heavy rain may cause ponding of water on roadways and flooding in
low-lying areas. Rainfall amounts of up to two inches is possible.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3809 8073 3815 8158 3817 8161 3832 8132
      3827 8044
TIME...MOT...LOC 1854Z 273DEG 17KT 3822 8075 3819 8141

30
Special weather statement, Jul 17, 3:30 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
330 PM EDT Mon Jul 17 2023

OHZ076-WVZ009>011-019-020-172015-
Washington OH-Doddridge WV-Ritchie WV-Wood WV-Pleasants WV-Tyler WV-
330 PM EDT Mon Jul 17 2023

...Strong thunderstorms will impact portions of east central
Washington, Pleasants, central Ritchie, northwestern Doddridge, Tyler
and east central Wood Counties through 415 PM EDT...

At 330 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of New Martinsville to 7
miles east of St. Marys to 9 miles west of North Bend State Park.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harrisville, St. Marys, Middlebourne, Paden City, Sistersville,
Pennsboro, West Union, North Bend State Park, Matamoras, Ellenboro,
Cairo, Pullman, Friendly, Fly, Alma, Maxwell, Schultz, New Matamoras,
Mountain and Lima.

This includes Route 50 in West Virginia between mile markers 18 and
51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
      3947 8071 3947 8067 3946 8067 3947 8064
      3944 8060 3945 8058 3913 8099 3916 8132
      3918 8131 3915 8137 3916 8149 3941 8118
      3958 8115 3957 8104 3954 8104 3961 8095
TIME...MOT...LOC 1930Z 261DEG 27KT 3971 8098 3940 8105 3919 8129

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

14
Special weather statement, Jul 17, 3:34 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 PM EDT Mon Jul 17 2023

WVZ014-015-172000-
Kanawha WV-Putnam WV-
334 PM EDT Mon Jul 17 2023

...A strong thunderstorm will impact portions of northwestern Kanawha
and central Putnam Counties through 400 PM EDT...

At 334 PM EDT, Doppler radar was tracking a strong thunderstorm over
Teays Valley, or near Nitro, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Nitro, Winfield, Jefferson, St. Albans, Hurricane, Poca, Cross Lanes,
Institute, Teays Valley, Tornado and Bancroft.

This includes Interstate 64 in West Virginia between mile markers 36
and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3839 8201 3851 8197 3854 8175 3834 8176
TIME...MOT...LOC 1934Z 270DEG 17KT 3843 8193

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:13 PM EDTSpecial Weather StatementRLXPutnam32 min
Jul 17, 1:44 PM EDTSpecial Weather StatementRLXKanawha31 min
Jul 17, 2:26 PM EDTSpecial Weather StatementRLXWayne34 min
Jul 17, 2:56 PM EDTSpecial Weather StatementRLXFayette64 min
Jul 17, 3:30 PM EDTSpecial Weather StatementRLXPleasants, Ritchie, Tyler45 min
Jul 17, 3:34 PM EDTSpecial Weather StatementRLXPutnam26 min
Jul 17, 4:03 PM EDTSpecial Weather StatementRLXRitchie, Wirt27 min
Jul 17, 4:08 PM EDTSpecial Weather StatementRLXKanawha37 min
Jul 17, 4:14 PM EDTSpecial Weather StatementRLXWood31 min
Jul 17, 4:32 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Ritchie, Wirt28 min
Jul 17, 4:40 PM EDTSpecial Weather StatementRLXLogan35 min
Jul 17, 5:06 PM EDTSpecial Weather StatementRLXDoddridge, Gilmer, Harrison, Ritchie, Taylor, Wirt24 min
Jul 17, 5:08 PM EDTSpecial Weather StatementRLXFayette, Raleigh22 min
Jul 17, 5:30 PM EDTSpecial Weather StatementRLXSummers15 min
Jul 17, 5:31 PM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Gilmer, Lewis, Roane and 2 more29 min
Jul 17, 5:34 PM EDTSpecial Weather StatementRLXWyoming26 min
Jul 17, 5:41 PM EDTSpecial Weather StatementRLXMason49 min
Jul 17, 6:24 PM EDTSpecial Weather StatementRLXJackson51 min
Jul 17, 7:23 PM EDTSpecial Weather StatementRLXJackson, Wood37 min
Jul 17, 7:45 PM EDTSevere Thunderstorm WarningRLXJackson, Mason30 min
Jul 17, 2:03 PM EDTSpecial Weather StatementRLXMorgan27 min
Jul 17, 2:31 PM EDTSpecial Weather StatementRLXMorgan29 min
Jul 17, 3:24 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington36 min
Jul 17, 5:02 PM EDTSpecial Weather StatementRLXGallia43 min
Jul 17, 6:08 PM EDTSpecial Weather StatementRLXVinton37 min
Jul 17, 6:41 PM EDTSpecial Weather StatementRLXAthens, Meigs, Vinton49 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.